Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Oct 6, 2017, 5:07 AM CDT for Custer County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 5:07 AM CDT (10:07 UTC)
- Expired
- Oct 6, 2017, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
551 WWUS83 KLBF 061007 SPSLBF Special Weather Statement National Weather Service North Platte NE 507 AM CDT FRI OCT 6 2017 NEZ038-061045- Custer NE- 507 AM CDT FRI OCT 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 545 AM CDT... At 506 AM CDT, Doppler radar was tracking a strong thunderstorm near Merna, or 7 miles northwest of Broken Bow, moving east at 35 mph. 1 inch of rainfall in 30 minutes or less is expected with this storm along with dime size hail. Locations impacted include... Sargent, Merna, Anselmo, Comstock, Victoria Springs State Recreation Area, Lillian, Round Valley, Walworth, Big Oak Canyon, Divide Hill, Wescott and Gates. This includes the following highways... Highway 183 between mile markers 105 and 120. Highway 2 between mile markers 259 and 273. Highway 92 between mile markers 269 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4173 9922 4153 9921 4141 9984 4172 9988 TIME...MOT...LOC 1006Z 251DEG 29KT 4150 9970 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:15 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 6, 3:15 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 315 AM CDT Fri Oct 6 2017 .SHORT TERM...(Today and tonight) Issued at 315 AM CDT Fri Oct 6 2017 A fairly prolific area of showers and thunderstorms is underway and the HRRR shows this activity continuing throughout the day and ending late tonight. The HRRR and RAP K-indices suggest the thunderstorm activity would continue throughout the day also. The rain forecast follows the model consensus which suggests highest rain totals around an inch today. The temperature forecast today and tonight is a blend of the previous forecast plus blended bias corrected guidance for highs in the 50s to lower 60s. Dry air will be moving in aloft tonight and this will set the stage for fog development. Winds aloft, 850mb-700mb, will be strong, around 30kt and this will hinder moisture pooling for widespread fog. The forecast follows the model consensus for patchy fog. .LONG TERM...(Saturday through Thursday) Issued at 315 AM CDT Fri Oct 6 2017 High pressure and drier weather returns for the weekend. Temperatures will return into the mid 70s on Saturday with slightly cooler temperatures on Sunday (low to upper 60s). The next chance of precipitation arrives on Sunday night as a cold front drops south across the region. While most precipitation associated with this front will remain all rain across the forecast area, much colder air will move in behind the front. This colder air could change some of the rain across the Pine Ridge region (northwest of a line from Antioch to Merriman) into a rain/snow mix early Monday morning. Accumulations will be limited if at all as ground temperatures remain fairly warm. The cold front will quickly move eastward by Monday evening with high pressure building back into the region. Dry weather will continue through next Friday. With mostly clear skies and overnight temperatures dropping into the upper 20s and low 30s, have added frost to the forecast for Monday and Tuesday nights. The best chance for frost both nights will be northwest of a Ogallala to Springview line. Frost chances during the overnight hours will diminish as temperatures continue to rise throughout the week. Daytime high temperatures will steadily rise throughout the week starting in the upper 40s to low 50s on Monday. High temperatures by Friday will be in the upper 60s to low 70s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1220 AM CDT Fri Oct 6 2017 Upper level trough to the west of the Rockies will swing east with an increase in mid level ascent overnight. This combined with ample moisture/low level warm air advection will increase chances of precipitation overnight across west central Nebraska. The latest bufr sounding indicate some elevated instability will persist for much of the night, with occasional thunderstorms embedded in the showers continuing as well. Ceilings are lowering to IFR and in some cases reaching airport minimums with the potential of local dense fog, especially from KLBF and points south. The prospects of fog are not certain, kept visibilities at 1sm or greater at this time as some dense fog is materializing over northern Kansas with some models indicating that it could continue to travel north. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...Allen
Hazardous weather outlook, Oct 6, 4:20 AM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 420 AM CDT Fri Oct 6 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-070930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 420 AM CDT Fri Oct 6 2017 /320 AM MDT Fri Oct 6 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered thunderstorms are expected today. Isolated strong storms capable of locally heavy rainfall and small hail are possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Frost and hard freeze conditions are likely Tuesday morning across much of western and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Oct 6, 3:02 AM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service North Platte NE 302 AM CDT FRI OCT 6 2017 NEZ059-060845- Lincoln NE- 302 AM CDT FRI OCT 6 2017 ...SPECIAL WEATHER STATEMENT... At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near Hershey, or 10 miles northwest of North Platte, moving east at 25 mph. Half inch hail will be possible with this storm. Locations impacted include... North Platte, Hershey and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 12. Interstate 80 in Nebraska between mile markers 164 and 168. Highway 83 between mile markers 84 and 99. LAT...LON 4112 10102 4128 10108 4139 10067 4117 10045 TIME...MOT...LOC 0801Z 260DEG 24KT 4120 10095 CDC
Special weather statement, Oct 6, 3:33 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
333 AM CDT FRI OCT 6 2017
NEZ037-059-060915-
Lincoln NE-Logan NE-
333 AM CDT FRI OCT 6 2017
...SPECIAL WEATHER STATEMENT...
At 333 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of North Platte Airport, or 12 miles northeast of North
Platte, moving northeast at 30 mph.
Half inch hail and 1 inch of rainfall will be possible with this
storm.
Locations impacted include...
Gandy, Hoagland and Tarboz Lake.
This includes the following highways...
Highway 92 between mile markers 233 and 244.
Highway 83 between mile markers 92 and 112.
LAT...LON 4123 10072 4137 10077 4153 10038 4136 10023
4134 10024
TIME...MOT...LOC 0833Z 244DEG 25KT 4130 10067
CDCSpecial weather statement, Oct 6, 3:59 AM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service North Platte NE 359 AM CDT FRI OCT 6 2017 NEZ037-038-059-060945- Custer NE-Lincoln NE-Logan NE- 359 AM CDT FRI OCT 6 2017 ...SPECIAL WEATHER STATEMENT... At 359 AM CDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Gandy, or 14 miles southeast of Stapleton, moving east at 30 mph. Half inch hail and around 1 inch of rainfall will be possible with this storm. Locations impacted include... Arnold, Callaway, Finchville and Milldale. This includes the following highways... Highway 92 between mile markers 239 and 254. Highway 83 near mile marker 106. LAT...LON 4122 10050 4140 10053 4148 10001 4121 9989 TIME...MOT...LOC 0859Z 262DEG 26KT 4129 10040 CDC
Special weather statement, Oct 6, 4:05 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service North Platte NE 405 AM CDT FRI OCT 6 2017 NEZ037-038-059-060945- Custer NE-Lincoln NE-Logan NE- 405 AM CDT FRI OCT 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHEASTERN LOGAN AND WEST CENTRAL CUSTER COUNTIES UNTIL 445 AM CDT... At 405 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Arnold, or 15 miles southeast of Stapleton, moving east at 30 mph. Dime size hail and one and one-half inches of rainfall will be possible with this storm. Locations impacted include... Arnold, Callaway, Finchville and Milldale. This includes the following highways... Highway 92 between mile markers 239 and 254. Highway 83 near mile marker 106. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4122 10050 4140 10053 4148 10001 4121 9989 TIME...MOT...LOC 0905Z 262DEG 26KT 4129 10034 CDC
Special weather statement, Oct 6, 4:29 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
429 AM CDT FRI OCT 6 2017
NEZ038-061015-
Custer NE-
429 AM CDT FRI OCT 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER COUNTY UNTIL
515 AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm near
Arnold, or 22 miles east of Stapleton, moving east at 35 mph.
Nickel size hail and 1 to 2 inches of rainfall will be possible with
this storm.
Locations impacted include...
Broken Bow, Arnold, Merna, Anselmo, Victoria Springs State Recreation
Area, Lillian, Pleasant Hill, Milldale and Finchville.
This includes the following highways...
Highway 2 between mile markers 256 and 279.
Highway 92 between mile markers 247 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4170 9975 4153 9946 4139 9964 4128 10023
4153 10024
TIME...MOT...LOC 0929Z 249DEG 31KT 4138 10010
CDCSpecial weather statement, Oct 6, 5:07 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 507 AM CDT FRI OCT 6 2017 NEZ038-061045- Custer NE- 507 AM CDT FRI OCT 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 545 AM CDT... At 506 AM CDT, Doppler radar was tracking a strong thunderstorm near Merna, or 7 miles northwest of Broken Bow, moving east at 35 mph. 1 inch of rainfall in 30 minutes or less is expected with this storm along with dime size hail. Locations impacted include... Sargent, Merna, Anselmo, Comstock, Victoria Springs State Recreation Area, Lillian, Round Valley, Walworth, Big Oak Canyon, Divide Hill, Wescott and Gates. This includes the following highways... Highway 183 between mile markers 105 and 120. Highway 2 between mile markers 259 and 273. Highway 92 between mile markers 269 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4173 9922 4153 9921 4141 9984 4172 9988 TIME...MOT...LOC 1006Z 251DEG 29KT 4150 9970 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:02 AM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Oct 6, 3:33 AM CDT | Special Weather Statement | LBF | Logan | 42 min |
| Oct 6, 3:59 AM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Oct 6, 4:05 AM CDT | Special Weather Statement | LBF | Logan | 40 min |
| Oct 6, 4:25 AM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Oct 6, 4:29 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Oct 6, 5:41 AM CDT | Special Weather Statement | LBF | Valley | 19 min |
| Oct 6, 6:20 AM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Oct 6, 6:56 AM CDT | Special Weather Statement | LBF | Wheeler | 49 min |
| Oct 6, 7:13 AM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Oct 6, 10:15 AM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Oct 6, 3:50 PM CDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Oct 6, 4:16 PM CDT | Special Weather Statement | LBF | Lincoln | 29 min |
| Oct 6, 4:35 PM CDT | Special Weather Statement | LBF | Logan | 40 min |
| Oct 6, 5:05 PM CDT | Special Weather Statement | LBF | Custer | 55 min |
| Oct 6, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.